Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Bismarck, ND

July 22, 20124 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 22, 2012, 6:09 PM CDT for 4 counties in North Dakota. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2012, 6:09 PM CDT (23:09 UTC)
Expired
Jul 22, 2012, 7:15 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 98 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:15 PM CDTTSTM WND GST 6017 Ene Ashley, NDHEAVY RAIN AND NO HAIL.
Jul 22, 6:20 PM CDTTSTM WND GST 6011 W Merricourt, NDHEAVY RAIN AND NO HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 5:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2770 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS53 KBIS 222309
SVRBIS
NDC021-045-047-051-230015-
/O.NEW.KBIS.SV.W.0152.120722T2309Z-120723T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT SUN JUL 22 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 715 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHEAST OF ASHLEY...OR 58 MILES SOUTH OF JAMESTOWN...AND
  MOVING EAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  FREDONIA...KULM...MERRICOURT...EDGELEY AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4641 9919 4647 9860 4624 9847 4607 9855
      4595 9924 4619 9955
TIME...MOT...LOC 2308Z 249DEG 27KT 4614 9916
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
3 follow-up statements
167 
WWUS53 KBIS 222324
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT SUN JUL 22 2012

NDC047-222334-
/O.CAN.KBIS.SV.W.0152.000000T0000Z-120723T0015Z/
LOGAN ND-
624 PM CDT SUN JUL 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4622 9927 4628 9924 4629 9905 4638 9904
      4643 9859 4624 9847 4607 9855 4595 9924
TIME...MOT...LOC 2324Z 260DEG 33KT 4614 9892

$$

NDC021-045-051-230015-
/O.CON.KBIS.SV.W.0152.000000T0000Z-120723T0015Z/
DICKEY ND-LAMOURE ND-MCINTOSH ND-
624 PM CDT SUN JUL 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCINTOSH...SOUTHWESTERN LAMOURE AND NORTHWESTERN DICKEY COUNTIES
UNTIL 715 PM CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF MERRICOURT...OR 55 MILES SOUTH OF JAMESTOWN...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MERRICOURT...EDGELEY AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4622 9927 4628 9924 4629 9905 4638 9904
      4643 9859 4624 9847 4607 9855 4595 9924
TIME...MOT...LOC 2324Z 260DEG 33KT 4614 9892
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
570 
WWUS53 KBIS 222337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT SUN JUL 22 2012

NDC051-222347-
/O.CAN.KBIS.SV.W.0152.000000T0000Z-120723T0015Z/
MCINTOSH ND-
637 PM CDT SUN JUL 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4602 9901 4628 9900 4629 9893 4638 9887
      4643 9859 4624 9847 4607 9855 4599 9900
TIME...MOT...LOC 2337Z 260DEG 33KT 4616 9875

$$

NDC021-045-230015-
/O.CON.KBIS.SV.W.0152.000000T0000Z-120723T0015Z/
DICKEY ND-LAMOURE ND-
637 PM CDT SUN JUL 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAMOURE AND NORTHWESTERN DICKEY COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MERRICOURT...OR 52 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDGELEY AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4602 9901 4628 9900 4629 9893 4638 9887
      4643 9859 4624 9847 4607 9855 4599 9900
TIME...MOT...LOC 2337Z 260DEG 33KT 4616 9875
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
365 
WWUS53 KBIS 222345
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SUN JUL 22 2012

NDC021-045-230015-
/O.CON.KBIS.SV.W.0152.000000T0000Z-120723T0015Z/
DICKEY ND-LAMOURE ND-
645 PM CDT SUN JUL 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAMOURE AND CENTRAL DICKEY COUNTIES UNTIL 715 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MONANGO...OR 51 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4602 9889 4604 9892 4622 9888 4627 9885
      4631 9880 4636 9855 4624 9847 4607 9855
TIME...MOT...LOC 2345Z 260DEG 33KT 4617 9864
WIND...HAIL 60MPH 1.00IN

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:17 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 22, 2:17 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT SUN JUL 22 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR
THUNDERSTORMS SOUTH THIS AFTERNOON/TONIGHT/MONDAY MORNING...AND
WEST INTO CENTRAL MONDAY NIGHT. MODELS IN DECENT AGREEMENT SO WILL
USE A BLEND.

CURRENTLY...SFC HIGH PRESSURE BUILDING INTO THE NORTHERN PLAINS
FROM SOUTHERN CANADA. CHANCES FOR THUNDERSTORMS WILL BE FOCUSED
ALONG A LINGERING FRONTAL BOUNDARY NEAR THE NORTH DAKOTA/SOUTH
DAKOTA BORDER AREA TODAY/TONIGHT...SUPPORTED BY A MID LEVEL S/WV
IMPULSE LIFTING ACROSS THE CENTRAL ROCKIES AND INTO THE DAKOTAS
LATE TODAY INTO THE OVERNIGHT. STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH PLENTY OF EFFECTIVE SHEAR AND MUCAPE. WHILE A FEW
OBS SITES HAVE HIT 100 HI...OVERALL TREND IS SFC DEWPOINTS
DROPPING WITH DRY AIR ADVECTION AND A NORTHWEST MIXING WIND
ACCOMPANYING PRESSURE RISES. THUS NO HEAT HEADLINES WILL BE
ISSUED.

COOLER AND DRIER FOR MONDAY WITH SURFACE HIGH PRESSURE OVER NORTH
DAKOTA. LINGERING STORMS ACROSS THE SOUTH IN THE MORNING WITH THE
AFOREMENTIONED IMPULSE ADVECTING EAST ACROSS NORTHERN SOUTH
DAKOTA. PRECIPITATION SHOULD MOSTLY DISSIPATE BY THE AFTERNOON.

NEXT CHANCE OF THUNDERSTORMS WILL MOVE INTO WESTERN NORTH DAKOTA
MONDAY NIGHT...POSSIBLY DEVELOPING INTO CENTRAL PORTIONS OF THE
STATE LATE. WILL KEEP THE HIGHER POPS WEST WITH SLIGHT CHANCES
CENTRAL.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...

TUESDAY/TUESDAY NIGHT LOOK TO BE THE MOST ACTIVE PERIODS IN TERMS OF
POTENTIAL FOR SEVERE WEATHER. SPC HAS THIS HIGHLIGHTED AS WELL. THIS
IS IN TANDEM WITH AN UPPER LEVEL LOW MOVING ACROSS SOUTHERN CANADA
PROVIDING FOR LARGE SCALE ASCENT AND AN ASSOCIATED SURFACE COLD
FRONT BEING THE FOCUS FOR LOW LEVEL CONVERGENCE. MOISTURE AND
INSTABILITY WILL ALREADY BE IN PLACE. IT APPEARS THAT THE BEST
THREAT FOR SEVERE WEATHER WOULD RESIDE IN THE WEST AND FAR SOUTH
TUESDAY DURING THE DAY TUESDAY...THEN SHIFTING EAST TUESDAY NIGHT.
SHOWERS AND THUNDERSTORMS SHOULD LINGER IN THE JAMES RIVER VALLEY
THROUGH WEDNESDAY MORNING. A DRIER/COOLER/MORE STABLE NORTHWEST FLOW
DEVELOPS IN THE WEST WEDNESDAY AND SPREADS EAST WEDNESDAY AFTERNOON
INTO THURSDAY. H85 TEMPS WILL BE TRENDING DOWNWARD THROUGH THURSDAY
AND FRIDAY RANGING FROM +16C IN THE NORTH TO +20C SOUTHWEST. SURFACE
TEMPS WILL RESPOND TO THIS WITH HIGHS IN THE UPPER 70S NORTH TO MID
80S FAR SOUTH. ALTHOUGH MOST AREAS WILL BE DRY THURSDAY...THE NORTH
CENTRAL WITH STILL BE UNDER THE INFLUENCE OF THE UPPER LOW/WRAP
AROUND MOISTURE AND HAVE CONTINUED WITH A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS. FRIDAY LOOKS TO BE A VERY NICE DAY WITH DRY
AND PLEASANT CONDITIONS. A COUPLE OF WEAK DISTURBANCES ARE THEN
FORECAST TO MOVE THROUGH SATURDAY NIGHT INTO SUNDAY PRODUCING A
SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS.

&&

.AVIATION...VFR CEILINGS AND VISIBILITIES ARE EXPECTED UNTIL 09Z
MONDAY. THEREAFTER...AN AREA OF IFR TO MVFR CEILINGS WILL MOVE INTO
KMOT BY 09Z MONDAY...AND GIVE A GLANCING BLOW OF SCT TO POSSIBLY BKN
MVFR CEILINGS AT KISN AND KJMS AFTER 09Z. DO THINK THAT KMOT WILL
RECEIVE THE BEST CHANCE FOR IFR CEILINGS WHILE SCT MVFR CEILINGS ARE
MORE LIKELY AT KISN/KJMS. IN ADDITION...AN AREA OF SHOWERS AND
THUNDERSTORMS WILL MOVE INTO SOUTHWEST NORTH DAKOTA AFTER 09Z MONDAY
AND MAINLY AFFECT KDIK. HAVE DECIDED TO USE A VCTS AT KDIK BEGINNING
AT 11Z MONDAY AND MONITOR AS THE THUNDERSTORMS DEVELOP.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...NH
LONG TERM/AVIATION...KS
Hazardous weather outlook, Jul 22, 2:23 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
223 PM CDT SUN JUL 22 2012

NDZ001>005-009>013-017>023-025-231930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
223 PM CDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA MONDAY
EVENING AND CONTINUE INTO THE OVERNIGHT. SCATTERED TO WIDESPREAD
THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON ACROSS
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AND IMPACT THE AREA
THROUGH THE NIGHT. SOME STORMS MAY BE SEVERE MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT...TUESDAY...TUESDAY
NIGHT.

NDZ031>037-040>048-050-051-231930-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
223 PM CDT SUN JUL 22 2012 /123 PM MDT SUN JUL 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH
OF I-94 LATE THIS AFTERNOON AND THROUGH THE EVENING. A FEW OF
THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY ACROSS THE JAMES RIVER VALLEY THROUGH LAKE OAHE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA MONDAY
EVENING AND CONTINUE INTO THE OVERNIGHT. SCATTERED TO WIDESPREAD
THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON ACROSS
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AND IMPACT THE AREA
THROUGH THE NIGHT. SOME STORMS MAY BE SEVERE MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED
AGAIN MONDAY NIGHT...TUESDAY...TUESDAY NIGHT.

HEINERT

In the hours before

Special weather statement, Jul 22, 3:16 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT SUN JUL 22 2012

NDZ051-222115-
DICKEY-
316 PM CDT SUN JUL 22 2012

...SPECIAL WEATHER STATEMENT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER WEST CENTRAL DICKEY COUNTY...MOVING
EAST AT 10 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ELLENDALE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Local storm report, Jul 22, 4:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT SUN JUL 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ZEELAND                 45.97N  99.83W
07/22/2012  M1.00 INCH       MCINTOSH           ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jul 22, 4:57 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT SUN JUL 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     ZEELAND                 45.97N  99.83W
07/22/2012  E60 MPH          MCINTOSH           ND   TRAINED SPOTTER

            A FEW TREE BRANCHES WERE DOWN.

&&

MMATHEWS
Special weather statement, Jul 22, 5:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT SUN JUL 22 2012

NDZ051-222345-
DICKEY-
539 PM CDT SUN JUL 22 2012

...STRONG THUNDERSTORMS IN CENTRAL DICKEY COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DICKEY COUNTY...MOVING EAST AT 15
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ELLENDALE...          GUELPH...             OAKES...
  LUDDEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Local storm report, Jul 22, 5:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
557 PM CDT SUN JUL 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     7 NE ASHLEY             46.11N  99.27W
07/22/2012  E60 MPH          MCINTOSH           ND   TRAINED SPOTTER

            TREE BRANCHES REPORTED DOWN.

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:41 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams64 min
Jul 21, 7:44 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie61 min
Jul 21, 8:42 PM CDTSevere Thunderstorm WarningBISBurke, Divide, Williams24 min
Jul 21, 8:49 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie56 min
Jul 21, 10:14 PM CDTSevere Thunderstorm WarningBISBurke, Divide61 min
Jul 22, 12:00 AM CDTSevere Thunderstorm WarningBISBurke, Renville, Ward30 min
Jul 22, 4:27 PM CDTSevere Thunderstorm WarningBISEmmons, McIntosh63 min
Jul 22, 4:45 PM CDTSevere Thunderstorm WarningBISEmmons, McIntosh60 min
Jul 22, 5:08 PM CDTAreal Flood AdvisoryBISEmmons, McIntosh2 hr
Jul 22, 5:29 PM CDTSevere Thunderstorm WarningBISMcIntosh61 min
Jul 22, 5:48 PM CDTSevere Thunderstorm WarningBISLaMoure57 min
Jul 22, 6:48 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure47 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.